Alert archive / Wisconsin / Red Flag Warnings in 2007
Red Flag Warning 5, NWS Green Bay, WI
NWS Green Bay, WI issued this red flag warning at May 6, 2007, 5:02 AM CDT for 9 counties in Wisconsin. It took effect at May 6, 2007, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2007, 5:02 AM CDT (10:02 UTC)
- In effect from
- May 6, 2007, 10:00 AM CDT
- Expired
- May 6, 2007, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 124 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2396 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGRB 061002 RFWGRB RED FLAG WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 502 AM CDT SUN MAY 6 2007 WIZ005-010>013-018>021-073-074-061815- /O.UPG.KGRB.FW.A.0002.070506T1500Z-070507T0100Z/ /O.NEW.KGRB.FW.W.0005.070506T1500Z-070507T0100Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-SOUTHERN MARINETTE-SOUTHERN OCONTO- 502 AM CDT SUN MAY 6 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM CDT THIS MORNING TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HIGH PRESSURE WILL SINK SOUTH FROM HUDSON BAY CANADA TO LAKE HURON BY NOON. BRISK SOUTHEAST WINDS ASSOCIATED WITH THIS SYSTEM WILL CONTINUE TO FUNNEL VERY DRY AIR INTO THE FORECAST AREA TODAY. VERY DRY FUELS...BRISK SOUTHEAST WINDS...AND VERY LOW RELATIVE HUMIDITIES OF 10 TO 15 PERCENT ARE EXPECTED BY LATE MORNING AND WILL CONTINUE INTO EARLY SUNDAY EVENING. THIS WILL GENERATE CRITICAL FIRE WEATHER CONDITIONS. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS FOR UPDATED INFORMATION ON THE FIRE WEATHER SITUATION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. THIS INFORMATION SHOULD BE DISSEMINATED TO ALL FIRE CONTROL PERSONNEL. $$ EB
1 follow-up statement
000 WWUS83 KGRB 061812 RFWGRB RED FLAG WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 112 PM CDT SUN MAY 6 2007 WIZ005-010>013-018>021-073-074-070100- /O.CON.KGRB.FW.W.0005.000000T0000Z-070507T0100Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-SOUTHERN MARINETTE-SOUTHERN OCONTO- 112 PM CDT SUN MAY 6 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. HIGH PRESSURE WILL SETTLE IN ACROSS THE CENTRAL GREAT LAKES THIS AFTERNOON AND EVENING. BRISK SOUTHEAST WINDS ASSOCIATED WITH THIS SYSTEM WILL CONTINUE TO FUNNEL VERY DRY AIR INTO THE FORECAST AREA THROUGH THIS EVENING. VERY DRY FUELS...BRISK SOUTHEAST WINDS...AND VERY LOW RELATIVE HUMIDITIES OF 10 TO 15 PERCENT ARE EXPECTED THROUGH EARLY THISEVENING. THIS WILL GENERATE CRITICAL FIRE WEATHER CONDITIONS. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS FOR UPDATED INFORMATION ON THE FIRE WEATHER SITUATION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. THIS INFORMATION SHOULD BE DISSEMINATED TO ALL FIRE CONTROL PERSONNEL. $$ KURIMSKI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this red flag warning went out at May 6, 4:15 AM CDT, 47 minutes earlier.
Area forecast discussion, May 6, 4:15 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 415 AM CDT SUN MAY 6 2007 .SHORT TERM...SUNDAY THROUGH MONDAY. OVERALL...ONLY COSMETIC CHANGES TO PREVIOUS FORECAST. MAIN FOCUS IN SHORT-TERM CONTINUES TO BE VERY DRY CONDITIONS AND INCREASED FIRE WEATHER THREAT STARTING LATE THIS MORNING...THROUGH EARLY EVENING. AS PREVIOUSLY ADVERTISED...LARGE CANADIAN HI PRESSURE TO FCST TO SINK SOUTH FROM SOUTHERN HUDSON BAY CANADA TO LAKE HURON BY 18Z SUNDAY. 00Z APX RAOB SOUNDING WAS EXTREMELY DRY FROM 900 TO 400 MB WITH TOTAL PRECIPITABLE WATER ONLY .10 INCH. TAMDAR AIRCRAFT SOUNDINGS AT ALPENA...CHIPPEWA COUNTY AIRPORT AND DTW BETWEEN 02 AND 03Z ALSO REVEALED VERY DRY LOW-MID LEVELS. SOUTHEAST FLOW FROM THIS REGION WILL CONTINUE TO ADVECT DRY AIR INTO EASTERN HALF OF WISCONSIN DURING THE DAY SUNDAY. AS OF 09Z SUNDAY MORNING SURFACE DEWPOINTS WERE NEAR 10 DEG F ACROSS PARTS OF NORTHERN WI WITH MUCH OF CENTRAL WI IN THE UPPER TEENS TO LOW 20S...WELL BELOW MODEL FORECAST GUIDANCE. ALTHOUGH GRADIENT FORECAST TO SLACKEN SOMEWHAT OVER THE AREA DURING THE DAY...SUFFICIENTLY DEEP MIXING OVER SHOULD ALLOW FOR GUSTY SOUTHEAST WINDS TO 25 TO 30 MPH. BOTTOM LINE IS THAT VERY DRY FULES...VERY LOW RELATIVE HUMIDITIES...GUSTY WINDS...AND TEMPS NEAR 70 WILL COMBINE TO PRODUCE VERY HAZARDOUS FIRE WEATHER CONDITIONS TODAY OVER NORTHERN AND NORTHEAST WISCONSIN. THUS...A RED FLAG WARNING WILL BE ISSUED FOR THAT REGION TODAY. LITTLE CHANGE TO FORECAST FOR SUNDAY NIGHT AND MONDAY AS WEAKENING COLD FRONT APPROACHES THE AREA...GIVEN DRY AIRMASS OVER THE REGION...BACKED OFF SLIGHTLY OF ARRIVAL OF PRECIP ACROSS WESTERN SECTIONS LATE TONIGHT. .LONG TERM...MON NGT THRU NXT SAT. MAIN FCST CHALLENGE COMES IN TIMING/ LOCATION OF PCPN CHCS DURING THE MIDDLE OF THE WEEK AS MDL CONSENSUS PRACTICALLY NON-EXISTENT. WHAT IS LEFT OF THE WEAKENING CDFNT PUSHES ACROSS WI MON NGT ACCOMPANIED BY A WEAK SHRTWV TROF. EVEN THO DYNAMICS OVERALL NOT STELLAR...ENUF FORCING/LIFT/MSTR TRANSPORT AVBL TO GENERATE SOME SHWRS AND TSTMS OVR NE WI. DO NOT ANTICIPATE TEMPS TO DROP TOO MUCH MON NGT AS THICKER CLDS OVRHD AND 8H TEMPS TO BE IN THE TEENS. TUES FCST HAS BECOME MUDDLED AS THE MDLS ARE HAVING DIFFICULTY RESOLVING THE REMAINS OF THE CDFNT. THE NAM AND GFS ESSENTIALLY STALL THE FNT SOMEWHERE OVR SE WI WITH SW WINDS ALOFT CONTINUING TO BRING MSTR NEWD ALONG THE BNDRY. THIS SCENARIO WOULD KEEP A THREAT OF ADDL PCPN OVR AT LEAST THE SE HALF OF THE FCST AREA ON TUE. ON THE OTHER HAND...THE UKMET/ECMWF/CANADIAN AND SREF ALL SEND THE FNT FAR ENUF TO THE SOUTH AND EAST TO KEEP ANY PCPN OUT OF NE WI ALTOGETHER. AT THIS POINT...CAN EASILY SEE EITHER SCENARIO PLAYING OUT. THEREFORE...HAVE ADDED A SML CHC POP FOR E-CNTRL WI ON TUE BUT KEPT THE NORTH DRY. REMAINS OF THE PLAINS UPR TROF BEGINS TO GET CUT-OFF AS THE MAIN BAND OF WESTERLIES RIDES ALONG THE U.S.-CANADIAN BORDER TUE NGT. NOT SURE WHERE THE GFS GRABS ANOTHER CDFNT WHICH IS NOT SUPPORTED BY THE OTHER MDLS... THUS HAVE IGNORED THE GFS. HAVE LINGERED A MINIMAL POP FOR E-CNTRL WI JUST IN CASE THAT OLD BNDRY IS STILL HANGING AROUND. MDLS NOW INDICATE A WEAK BUBBLE OF HI PRES WL ATTEMPT TO SETTLE OVR THE GREAT LKS ON WED. THIS WOULD PUT A KINK INTO ANY PREVIOUSLY MENTIONED CHC OF PCPN OVR NE WI. ASSUMING THAT THE OLD BNDRY WL REMAIN TO OUR SOUTH...HAVE DECIDED TO REMOVE THE PCPN WORDING FOR WED. 8H TEMPS REMAIN IN THE LWR TEENS...THUS WE SHOULD SEE MAX TEMPS BACK IN THE 70S EXCEPT RIGHT ALONG THE LK MI SHORELINE. ANOTHER CDFNT IS PROGGED TO DROP SE THRU THE RGN THU INTO THU NGT ALTHO MSTR AVAILABLITY HAS SOME QSTN MARKS. HAVE LEFT THE CHC POP IN DURING THIS TIME FRAME PER PREV FCST. APRS CANADIAN HI PRES OVR ONTARIO BY WEEKS END WL PROVIDE A DRY AND COOLER WEATHER REGIME ON FRI. WL HAVE TO WATCH FOR THE POTENTIAL OF A NRN STREAM UPR TROF WHICH MAY DROP TOWARD THE WRN GREAT LKS NXT SAT. IF THIS DOES OCCUR...POPS WOULD HAVE TO BE ADDED BUT PREFER TO WAIT FOR BETTER MDL CONTINUITY. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH SUNDAY AFTERNOON. LOW LEVEL WIND SHEAR UNTIL 15 UTC THIS MORNING. && .GRB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING SUNDAY MORNING THROUGH SUNDAY EVENING FOR WIZ005-010>013-018>021-073-074 && EB/KALLAS WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 5, 5:30 AM CDT, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 530 AM CDT SAT MAY 5 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 530 AM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT LOW RELATIVE HUMIDITY AND BREEZY SOUTHEAST TO EAST WINDS WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO PARTS OF NORTH CENTRAL AND FAR NORTHEAST WISCONSIN ONCE AGAIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY DRY CONDITIONS AND GUSTY WINDS AGAIN ON SUNDAY WILL LEAD TO INCREASED FIRE DANGER. THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME MONDAY THROUGH THE END OF THE WEEK...BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LMZ521-522-541>543-564-061030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 530 AM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT TROUGH FRIDAY...BUT NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. TE/KALLAS WEATHER.GOV/GREENBAY
Nearby
Red Flag Warnings in Wisconsin, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.